MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, LEFT, ÿ 7X160MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, LEFT, ÿ 7X160MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the two proximal screws backed out from the proper position about four (4) months after the initial surgery.The surgeon will keep an eye on the patient's condition.No revision will be planned so far.No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(6).D10 - ann, blunt tip screw, ø 4x36mm, item# 47-2486-036-40, lot# 3077768; ann, blunt tip screw, ø 4x36mm, item# 47-2486-036-40, lot# 3091297; ann, blunt tip screw, ø 4x38mm, item# 47-2486-038-40, lot# 3086931 ann, blunt tip screw, ø 4x52mm, item# 47-2486-052-40, lot# 3076792; ann, cortical bone screw, ø 4x22mm, item# 47-2486-122-40, lot# 3092331; ann, cortical bone screw, ø 4x24mm, item# 47-2486-124-40, lot# 3091457; ann, proximal humerus nail cap, 0mm, item# 47-2488-010-00, lot# 3091280.G2 ¿ foreign ¿ japan multiple mdr reports were filed for this event, please see associated reports: 0009613350-2023-00296 0009613350-2023-00297 0009613350-2023-00298 no product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Devices are used for treatment.Medical records were not provided.It can be assumed that multiple contributing factors, related to either patient condition and behavior or implantation procedure, contributed to the migration of the screws.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.An additional deeper investigation was performed which identified the design limitation of the corelock mechanism of the affixus nail as a potential contributing factor.As part of the deeper investigation, a scientific literature search was conducted and a systematic review of the outcome of intramedullary nailing for acute proximal humerus fracture showed that screw migration and perforation into the joint is the second most common complication following secondary loss of reduction.In addition, scientific literature of competitor and predicate devices were assessed.This review has shown that the affixus® natural nail® proximal humeral system performs better and/or in equal range in comparison with legally marketed similar devices.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PROXIMAL HUMERUS, LEFT, ÿ 7X160MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17160280
Report Number0009613350-2023-00295
Device Sequence Number20231523
Product Code HSB
UDI-Device Identifier00889024505803
UDI-Public(01)00889024505803(17)321024(10)3127379
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181827
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47-2496-161-07
Device Lot Number3127379
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Initial Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose